Oregon, 2005

Damaging Winds in Oregon, April 22, 2005

April 22, 2005 · NWS PQR · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before the first event at Apr 22, 2:00 PM PST, 4 hours 45 minutes earlier.

Area forecast discussion, Apr 22, 2:00 PM PST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
300 PM PDT FRI APR 22 2005

.SYNOPSIS...AN UPPER LEVEL LOW OVER NORTHWEST OREGON WILL CONTINUE
MOVING WEST OFF THE NORTH OREGON COAST THIS AFTERNOON BRINGING A
CHANCE OF SHOWERS OR THUNDERSTORMS TO THE CASCADES AND NORTH
INTERIOR. AN UPPER LEVEL TROUGH WILL MOVE NORTH INTO THE FORECAST
AREA SATURDAY BRINGING AN UNSTABLE SHOWERY AIR MASS TO THE AREA
SATURDAY FOR MORE SHOWERS AND THUNDERSTORMS...ESPECIALLY NEAR THE
CASCADES. HIGH PRESSURE WILL BUILD OVER THE AREA FOR DRIER WEATHER
DURING THE EARLY PART OF NEXT WEEK.

&&

.SHORT TERM...INFRARED SATELLITE IMAGERY SHOWS CLOUDS ROTATING AROUND
AN UPPER LEVEL LOW PRESSURE ALONG THE NORTHWEST OREGON COAST AND
CONTINUING MOVING W. MODELS BRING BELOW -20 DEGREE CELSIUS 500
MILLIBAR TEMPERATURES OVER THE FORECAST AREA TODAY WITH AROUND 560
JOULES PER KILOGRAM CONVECTIVE AVAILABLE POTENTIAL ENERGY OVER THE
NORTHWEST PART OF THE FORECAST AREA...AND LIFTED INDEX BELOW -2.
SATELLITE IMAGERY SHOWS SOME CU DEVELOPING OVER EASTERN OREGON AND
OVER THE SOUTHERN AND CENTRAL OREGON CASCADES. FINALLY SEEING A FEW
ISOLATED SHOWERS OVER THE CASCADES OF LANE COUNTY AT 2PM. EXPECT THE
WE COULD SEE SOME CONVECTIVE ACTIVITY OVER THE CASCADES AND POSSIBLY
OVER THE NORTHERN PORTIONS OF OUR CWA WEST OF THE CASCADES THIS
AFTERNOON/EVENING. THE LOW CENTER ALOFT WILL MERGE WITH A LARGER LOW
PRESSURE AREA OFFSHORE PRODUCING SOUTHEASTERLY UPPER LEVEL FLOW TO
BRING MORE SHOWERS AND AFTERNOON THUNDERSTORMS OVER THE FORECAST AREA
SATURDAY AND SUNDAY. HIGH PRESSURE WILL BEGIN BUILDING OVER THE AREA
MONDAY FOR A BRIEF RETURN TO DRIER WEATHER. LIKENS

.LONG TERM...MODELS IN FAIRLY GOOD AGREEMENT AT THE BEGINNING OF THE
EXTENDED PERIOD CONTINUING THE DRY WEATHER PATTERN OVER THE FORECAST
AREA TUE. THE GENERAL PATTERN IS AN AREA OF HIGH PRESSURE OVER THE
GULF OF ALASKA WITH A LARGE LOW OFF THE NORTHERN CALIFORNIA COAST.
MODELS MOVE THIS LOW INLAND LATE IN THE WEEK OVER NORTHERN
CA/SOUTHERN OREGON. HOWEVER MODEL SOLUTIONS START TO DIVERGE IN THEIR
SOLUTIONS AFTER MID-WEEK AND WILL GO WITH A BROAD BRUSH OF LOW POPS
LATE IN THE PERIOD UNTIL THE DETAILS BECOME MORE CLEAR.

&&

.PRELIMINARY POINT POPS
AST 153321  PDX 254421  SLE 254421  EUG 154421
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
.OR/WA...NONE.

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
Hazardous weather outlook, Apr 22, 3:54 AM PST, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
454 AM PDT FRI APR 22 2005

ORZ001>013-WAZ019>023-039-040-231300-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL OREGON COAST-
CENTRAL WILLAMETTE VALLEY-COAST RANGE OF NORTHWEST OREGON-
GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA-LOWER COLUMBIA-
LOWER COLUMBIA AND I - 5 CORRIDOR IN COWLITZ COUNTY-
NORTH OREGON COAST-NORTHERN OREGON CASCADE FOOTHILLS-
NORTHERN OREGON CASCADES-SOUTH WILLAMETTE VALLEY-
SOUTH WASHINGTON CASCADE FOOTHILLS-SOUTH WASHINGTON CASCADES-
SOUTH WASHINGTON COAST-WESTERN COLUMBIA RIVER GORGE-WILLAPA HILLS-
454 AM PDT FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST WASHINGTON AND
NORTHWEST OREGON.

.DAY ONE...TODAY

THERE IS A CHANCE OF EVENING THUNDERSTORMS INLAND AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS INLAND AREAS AFTERNOON AND EVENING
HOURS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.
FOLLOW NORMAL CALL IN PROCEDURES.

The radar

The Portland,OR radar (KRTX), 47 km away, was scanning. The volume nearest the first event began at 02:47 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clackamas

When
April 22, 6:45 PM PST to 7:15 PM PST
Where
Clackamas County, West Linn
Measured
60 kt (69 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
45.367, -122.617

Thunderstorm Wind, Clackamas

When
April 22, 6:45 PM PST to 7:15 PM PST
Where
Clackamas County, 3 mi WNW of Oregon City
Measured
60 kt (69 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
45.367, -122.650

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447499, 5447500.